Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

High Anxiety While Taking Effexor


  • Please log in to reply
6 replies to this topic

#1 Lookingforalight

Lookingforalight

    Junior Member

    ID: 32276

  • Junior Member
  • PipPip
  • 141 posts
  • Gender:Female
  • Location:British Columbia, Canada

Posted 06 April 2009 - 02:57 AM

Hey everyone,

So I've been taking effexor for awhile now (prob about 10 weeks or so) and I have had really bad experiences with it. I'm wondering if I should just stop the drug all together and move on to a new one (also which kind of AD would you recommend?)? I'm seeing a new psychiatrist right now and she decided to up my dosage to double the amount (after only taking it for about 2 weeks at this time) and it made me go nuts! I had super intense anxiety, I was crying everytime I left the house because I was so afraid to drive and it even took me an hour before I could jump into bed and feel "safe" about it (I know silly huh) and it made my OCD go crazy too...I also experienced incredibly increased depression and felt compltely lost and hopeless and frankly suicidual and when I got the courage to go see my counsellor about it he told me to lower my dose to half again immediately and see my psychiatrist as soon as possible...so I did that but unfortunately I can't see my counsellor til May 7th so I've been waiting all this time to see her all the while my anxietys still quite up there and so is the depression (not as bad as that day though) I guess I should just stop the drug all together and get a new one so I'll prob go see my family doctor and see if he can perscribe me anything better...Any suggestions?? Should I stop my medication all together and see my family doctor or wait until I can talk to my psychiatrist??

Any help or advice would be awesome!
Thanks so much!

:hearts: Luv Britto :flowers:

Lots of Love,
Brit


#2 divastrop

divastrop

    Senior Member

    ID: 18535

  • Senior Member
  • PipPipPipPipPip
  • 510 posts
  • Gender:Female
  • Location:NW UK

Posted 06 April 2009 - 06:05 AM

firstly,dont stop taking the effexor altogether without speaking to a doctor first as it can have very severe withdrawal symptoms and needs to be reduced slowly.

what dose are you on ?i have had a pretty similar experience to you this time(i took effexor before,about 18 months ago,but i was far worse then and didnt notice the increased anxiety etc,i just felt the same as i had been).i have been on it almost 3 months,and i started out at 75mg a day for 2 weeks then it was put up to 150mg,and since then i have felt awful,worse than i was before i took it,the only good thing is that i have more energy but i also feel anxious and panicky,i am snappy and irritable and i cant remember the last time i laughed or felt happy.plus my BP has gone up and i have gained weight.

i would go and see your family doctor and see what they have to say,explain how you are feeling etc.its common for effexor to cause anxiety at first but it should wear off after the first couple of weeks.

have you tried any other meds in the past?
take a deep breath,and SCREAM!

#3 Lookingforalight

Lookingforalight

    Junior Member

    ID: 32276

  • Junior Member
  • PipPip
  • 141 posts
  • Gender:Female
  • Location:British Columbia, Canada

Posted 07 April 2009 - 01:52 AM

aw ok thanks,

thats comforting to know u had some side effects too! Yes I've been on Celexa (terrible for me! it made me confused and foggy all the time and much more depressed), Prozac (worked pretty well, but I found after a few months it wasen't making me any happier, I was still feeling very depressed and anxious and it was like it helped a bit but not nearly enough kinda thing) so I switched to effexor hoping it will help me more but its only made things much worse so far...lol But yah I've got a doctor's appointment for tomorrow so hopefully he can prescribe something better for me! Wish me luck! lol

Lots of Love,
Brit


#4 divastrop

divastrop

    Senior Member

    ID: 18535

  • Senior Member
  • PipPipPipPipPip
  • 510 posts
  • Gender:Female
  • Location:NW UK

Posted 07 April 2009 - 06:16 AM

good luck :hearts:

i tried celexa in the past,i think i managed 2 weeks but it made me really paranoid and anxious.i have been on prozac as well,which worked to get me out of the deep pit of depression i was in at the time but after a few months i just felt numb on it.

we will get there in the end! take care x
take a deep breath,and SCREAM!

#5 SpaceKadet

SpaceKadet

    Senior Member

    ID: 33384

  • Senior Member
  • PipPipPipPipPip
  • 530 posts
  • Location:South Africa

Posted 07 April 2009 - 08:17 AM

Dear you,

I took Effexor for about 3 months, a low dosage, can't remember exactly how much. I just had huge weight gain. I took about 1 week to come off it, but it was rough. I had hallucinations and felt really nauseaous, head in the vice grip, etc.
Don't stop, five minutes before the miracle. - Ptika Ntuli

#6 Lookingforalight

Lookingforalight

    Junior Member

    ID: 32276

  • Junior Member
  • PipPip
  • 141 posts
  • Gender:Female
  • Location:British Columbia, Canada

Posted 11 April 2009 - 11:07 PM

Dear you,

I took Effexor for about 3 months, a low dosage, can't remember exactly how much. I just had huge weight gain. I took about 1 week to come off it, but it was rough. I had hallucinations and felt really nauseaous, head in the vice grip, etc.


aww geez that's terrible! I guess I'm lucky it didn't come to that for me

Lots of Love,
Brit


#7 jagbender

jagbender

    Newbie

    ID: 36066

  • Newbie
  • Pip
  • 18 posts

Posted 24 April 2009 - 04:29 PM

I have been taking effexor for about 4year and have tried several others in that time. I starting to get anxiety very bad now. MY DR perscribes me 75 mg pills and I have tried raising and lowering my doseage with his approval. I did finefor several months on 75 mg then started feeling depressed and irritable in the afternoons. I have tried upping the dose to 150 mg but not much better at all. I am new here and found a thread about the combining of wellbrutrin and effxor. having a full bottle I took half a pill yesterday afternoon and Wham I felt better in about 1 hour. Didn't sleep to weel because I took it at 5 pm. today I took 150 MG wellbrutrin this AM and felt great. I took 75 mg effexor before lunch, by te time lunch was over I felt the anxiey coming on strong. It lasted about 1.5 hours and has subsided somewhat. I am going to taper off effexor and try the wellbrutrin again. When I tried it last time I was severly depressed and stopped effexor and tried wellrutrin and I becme very irritable and went backl to Effexor. the combination seems to be working well and I will discus this with my DR in a couple of weeks

Newbie glad to be here I found this place yesterday and am so relieved

Jag




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users